Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 10, 2007, 1:49 PM CDT for Boone County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2007, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 10, 2007, 3:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Boone County, AR
The radar
The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:17 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 10, 12:17 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1217 PM CDT SUN JUN 10 2007 .AVIATION... VFR CONDITIONS EXPECTED FOR THE SOUTHERN TAFS...WITH A TEMPO GROUP FOR MVFR. TSRA WILL STAY IN THE NORTH AND WEST OF OUR AREA...WITH TSRA ONLY MENTIONED AT KHRO AND KBPK. THERE WILL BE A BREAK AFTER SUNSET OVER THE NORTH THIS EVENING...BEFORE A SYSTEM OVER MISSOURI BEGINS TO MOVE SOUTH TO BRING ANOTHER ROUND OF TSRA TO KHRO AND KBPK. && .PREV DISCUSSION... /ISSUED 1050 AM CDT SUN JUN 10 2007/ UPDATE... RATHER BENIGN WEATHER PATTERN IN THE AREA SYNOPTICALLY WITH HIGH PRESSURE ALOFT COVERING THE AREA AND A SURFACE RIDGE MAINLY IN EASTERN SECTIONS. WARM AND QUITE HUMID AIR COVERS THE AREA ESPECIALLY THE WESTERN HALF AND THIS WILL RESULT IN STRONG INSTABILITY. SOME BOUNDARIES FROM CONVECTION OVER THE PAST DAY OR TWO ARE LIKELY PRESENT AND THIS ALONG WITH HEATING AND THE STRONG INSTABILITY WILL RESULT IN DEVELOPMENT OF ISOLATED THUNDERSTORMS THIS AFTERNOON. KLZK SOUNDING THIS MORNING WAS VERY MOIST WITH PRECIP WATER NEAR 2 INCHES AND K INDEX OVER 40. FREEZING LEVELS WERE VERY HIGH...OVER 14 000 FT WITH WET BULB ZERO OVER 12 000 FT. THIS MAKES THE POTENTIAL FOR LOCALLY HEAVY RAIN VERY GOOD WITH ANY STORMS THAT DEVELOP. THE HIGH FREEZING LEVELS SHOULD LIMIT POTENTIAL FOR SEVERE HAIL AND WINDS ALOFT ARE QUITE LIGHT DUE TO THE PROXIMITY OF THE UPPER RIDGE SO STORMS THAT DEVELOP WILL NOT MOVE MUCH WHICH WILL INCREASE THE CHANCE OF LOCALIZED HEAVY RAINFALL. IT APPEARS THE MAIN RISK OF SEVERE WEATHER WOULD BE FROM DAMAGING WINDS AND MICROBURSTS. WITH HIGHER DEW POINTS IN THE WEST...INCREASED POPS TO 30 PERCENT IN THE NORTH AND WEST FOR THIS AFTERNOON AND LEFT THE REST OF THE AREA AT 20 PERCENT. TEMP FORECASTS LOOK GOOD AND WERE LEFT UNCHANGED. DEW POINTS WERE TWEAKED A LITTLE TO BETTER FIT OBSERVED DATA. FOR TONIGHT...HAVE CONCERN ABOUT AN MCS AFFECTING PARTS OF THE NORTH AS SOME OF THE MODELS HAVE BEEN ADVERTISING. STILL A LOT OF UNCERTAINTY ABOUT HOW THIS WILL UNFOLD BUT HAVE ENOUGH CONFIDENCE TO BOOST POPS TO 30 PERCENT FOR TONIGHT AND INCREASED QPF FOR THAT AREA. ALSO MENTIONED LOCALLY HEAVY RAIN AS SOME AREAS COULD GET VERY HEAVY RAIN IF AN MCS SHOULD FORM AND MOVE INTO THE AREA. DID NOT GO TOO CRAZY YET DUE TO UNCERTAINTIES AND THE HEAVIEST RAIN COULD STAY OUT OF THE CWA. LEFT THE REST OF THE FORECAST UNCHANGED FOR NOW. 29 PREV DISCUSSION... /ISSUED 217 AM CDT SUN JUN 10 2007/ SHORT TERM...TODAY THROUGH WEDNESDAY CONVECTION OVER SOUTHERN KANSAS AND EASTERN NEW MEXICO PROVIDING BLOWOFF INTO THE AREA. SMALL DEWPOINT DEPRESSION...ALONG WITH LACK OF CLOUDS IN SOME AREAS HAVE ALLOWED PATCHY FOG AND SOME LOW CLOUDS TO FORM...PARTICULARLY IN WESTERN AND SOUTHWEST ARKANSAS...AND IN THE VALLEYS OF NORTH CENTRAL ARKANSAS. CLOUDS WILL SCATTER OUT DURING THE MORNING...WITH DAYTIME HEATING ALLOWING FOR READINGS IN THE 80S TO LOWER 90S BY THE AFTERNOON. UPPER AIR ANALYSIS REVEALS THAT H5 RIDGE IS STILL FIRMLY IN PLACE OVER THE WESTERN GULF OF MEXICO. WHILE THIS WILL INHIBIT WIDESPREAD CONVECTION...ISOLATED/SCATTERED STORMS WILL BE POSSIBLE AS DAYTIME HEATING AND LOW LEVEL MOISTURE INTERACT WITH SEVERAL IMPULSES MOVING ACROSS THE NORTHERN PERIPHERY OF THE RIDGE. ALSO...OUTFLOW FROM STORMS ON SATURDAY NIGHT WILL PROVIDE NEEDED LIFTING MECHANISMS FOR CONVECTIVE ACTIVITY. FORECAST SOUNDINGS FOR THIS AFTERNOON INDICATE A DOWNBURST-TYPE ENVIRONMENT...WITH FORECAST CAPES EXPECTED TO BE IN THE 2-3000 J/KG RANGE...NEGATIVE LIFTED INDICES AND PRECIPITABLE WATERS IN THE 1.5 TO 2 INCH RANGE. BOTTOM LINE IS THAT STORMS THAT DO DEVELOP WILL HAVE A CHANCE OF BECOMING SEVERE...WITH A WIND AND HAIL THREAT. ALSO...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL KEEP OUT OF THE FORECAST AS WIDESPREAD ACTIVITY IS NOT EXPECTED. MODELS THEN TRY TO DEVELOP AN MCS TONIGHT INVOF WESTERN MISSOURI. SOLUTIONS DIFFER ON THE PATH CONVECTION ASSOCIATED WITH THIS SYSTEM WILL TAKE...WITH THE NAM BRINGING IT ACROSS NORTHERN ARKANSAS AND THE GFS BRINGING IT ACROSS SOUTHERN MISSOURI INTO THE BOOTHEEL. AT ANY RATE...EXPECT SOME ISOLATED SHOWERS/STORMS NEAR NORTHERN ARKANSAS AROUND SUNRISE WITH MORE DIURNALLY DRIVEN CONVECTION DURING THE DAY OVER THE REMAINDER OF THE FORECAST AREA. EXPECT MORE DIURNAL CONVECTION ON TUESDAY AND WEDNESDAY...AS OUTFLOW REMAINS OVER THE REGION...AND MOISTURE AND DAYTIME HEATING INTERACT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY OVERALL THE MEDIUM RANGE MODELS IN DECENT ENOUGH AGREEMENT IN THE SYNOPTIC SCALE BUT THERE ARE SOME DIFFERENCES OF NOTE. GFS APPEARS TO BE TOO AGGRESSIVE TRYING TO MOVE THINGS THROUGH BASED ON THE AMPLITUDE OF THE UPSTREAM RIDGING AND IS THE OUTLIER WITH ECMWF REMAINING THE MOST CONSISTENT AND IS SUPPORTED BY THE OTHER MODELS. THAT BEING SAID...WILL TREND TOWARDS THE ECMWF SOLUTION THIS MORNING. PERIOD INITIATES WITH SOME SORT OF REX BLOCKING OVER THE NATIONS MIDSECTION WITH UPPER LEVEL RIDGING OVER SOUTHERN ONTARIO AND UPPER LEVEL LOW SOMEWHERE OVER THE MID TENNESSEE VALLEY WITH GFS CONSIDERABLY STRONGER WITH THIS FEATURE VERSUS THE OTHER MODELS. NEXT UPPER TROUGH WILL BE LOCATED OVER THE PACIFIC NORTHWEST AND NORTHERN ROCKIES FLATTENING OUT THE PERSISTENT WESTERN CONUS RIDGE...AT LEAST TEMPORALLY. RESULTANT BAROCLINIC ZONE WILL STRETCH ACROSS THE CENTRAL CONUS AND ALONG THE OKLAHOMA/ARKANSAS BORDER. FRONT WILL MEANDER AROUND THE AREA FOR THE MAJORITY OF THE PERIOD AND INTERACT WITH ABUNDANT LOW LEVEL MOISTURE BUT NOT HAVE A LARGE IMPACT ON OUR SENSIBLE WEATHER. WITH AREA UNDER SOME DEGREE OF RIDGING THROUGH THE PERIOD...EXPECT WARM AND HUMID CONDITIONS TO CONTINUE WITH DIURNALLY DRIVEN CONVECTION BUT ONLY SLIGHT CHANCE TO CHANCE POPS CAN BE JUSTIFIED AT THIS TIME. MAV/MEX NUMBERS LOOK GOOD AND ARE GENERALLY ACCEPTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Jun 10, 7:35 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 735 AM CDT SUN JUN 10 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 735 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS WARM TEMPERATURES AND ABUNDANT MOISTURE COMBINE TO INCREASE INSTABILITY. WITH SEVERAL BOUNDARIES LEFT OVER FROM THUNDERSTORM ACTIVITY SATURDAY NIGHT...PRECIPITATION CHANCES WILL INCREASE... MAINLY OVER WESTERN SECTIONS OF THE STATE. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. WITH PLENTY OF MOISTURE IN PLACE... LOCALLY HEAVY RAINFALL REMAINS A POSSIBILITY. THESE THUNDERSTORMS WILL QUICKLY DISSIPATE AFTER SUNSET. SHOWERS AND THUNDERSTORMS MAY REDEVELOP ALONG THE ARKANSAS AND MISSOURI BORDER LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE WILL BE PASSING THROUGH CENTRAL MISSOURI. HEAVY RAINFALL WILL REMAIN A POSSIBILITY IN THIS AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK 56
In the hours before
Local storm report, Jun 10, 1:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
142 PM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL BERGMAN 36.31N 93.01W
06/10/2007 E0.75 INCH BOONE AR FIRE DEPT/RESCUE
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:47 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Jun 10, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 48 min |
| Jun 10, 2:05 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 40 min |
| Jun 10, 2:44 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 31 min |
| Jun 10, 2:57 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Pulaski | 33 min |
| Jun 10, 3:07 PM CDT | Flash Flood Warning | LZK | Newton | 113 min |
| Jun 10, 3:15 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 45 min |
| Jun 10, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 46 min |
| Jun 10, 3:48 PM CDT | Flash Flood Warning | LZK | Searcy | 117 min |
| Jun 10, 3:52 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 38 min |
| Jun 10, 4:17 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 43 min |
| Jun 10, 4:23 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Pike | 52 min |
| Jun 10, 4:37 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 38 min |
| Jun 10, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 50 min |
| Jun 10, 5:17 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Dallas, Ouachita | 43 min |
| Jun 10, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 51 min |
| Jun 10, 5:30 PM CDT | Flash Flood Warning | LZK | Grant | 2 hr |
| Jun 10, 6:21 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.